For those of you on Lexapro, are you taking it to relieve symptoms of menopause? Is it helping?
I was on Lexapro from December to June for mild depression. I still got "warm'" flashes all the time. ( I get an electric tingle throughout my body that seems to start at feet and move up. Feel nauseous for about 5 seconds. About 30 seconds later, I feel warm with some clammy beading on forehead. I do have to throw covers off when in bed.
Didn't help my sleeping either. And I feel tired all the time.
Is anyone else taking a different antidepressant and is that helping some?
Had my annual physical yesterday. Doctor is having me try .3 mg of Prempro. Will try that for 6 months and evaluate.
Lexapro REALLY helped my mood swings and anxiety which were my worst peri symptoms..... the hardest for me to deal with. I'm on 10 mg. I get the warm flushes, and in the beginning I had nausea, and still do get that from time to time.... but it is worth it to me. I was unable to tolerate other AD's in the past. I plan on staying on Lexapro until my hormones are happily post menopausal.
I was switched from Wellbutrin to Lexapro and gained 10 lbs. in 6 wks. I wanted to eat gummy bears all day long. I craved sweets when I've never had much of a sweet tooth to begin with. I convinced my doctor to let me take Wellbutrin again, which he gave me, but the weight hasn't come off yet, and it's been well over a year. This was the only negative side effect I experienced. It managed my anxiety well.
***A special advisory to anyone quitting Lexapro: Please, under no circumstances do it cold turkey. The lightheadedness, the brain electrical shocks, and dizzyness can be very dangerous while doing delicate chores such as driving a car. Taper off gradually, and be patient. I guess this should apply for all anti-depresants.
Thanks icemama. I gained weight on Lexapro. My doctor said last spring that that wasn't causing the weight gain....it isn't supposed to be one of Lexapro's side effects. She blamed it on the 20 mg of amitriptyline I am taking for nerve pain, but I was taking that for 6 months before going on the Lexapro. I actually lost some weight before starting Lexapro. Last Thursday at my annual physical, she said all antidepressants cause weight gain...so she changed her tune. I was wondering about trying Wellbutrin. I'm not sure if my problem is menopausal...or depression ( it's probably a combo of both?).
I do have a lot of things going on in my life that are challenging to say the least right now( overwhelming feeling) and these warm flashes/nausea are not helping. Kind of wondering where the fatigue and disorganization fit in too. I'm not a spring chicken anymore, but until about a year or a little more, I was doing a whole lot more than I can do now.
Taimse, weight gain is indeed a possible side effect of anti-depressants. Lexapro weight gain for me was very obvious. The cravings and feelings of being famished were incredible.
I love Wellbutrin, because it tends to curb your appetite somewhat. Well, at least on me. Was taking Wellbutrin XL 300mg once a day very early in the am. This is the best way to take it. Due to not having insurance and to financial strain, I've been forced to get Wellbutrin SR 150mg. and I only take one a day now to somehow make it stretch. But I feel my best with the XL, no doubt about it. I hope that you can give it a try. Antidepressants work by manipulating brain chemicals that affect our moods and appetites and heaven knows what. As long as there is no accurate test to determine where the chemical deficiency in the brain is, I guess that we have to try one medication after another until we find the right one.
If you're in my age group, please consider the other possible medical conditions that could be affecting your overall well being, like your thyroid, and the entire endocrine system & your reproductive system. Our hormones control the body's functions and when there is an imbalance, well, you get the picture. You just do not feel like yourself. You know that something's not right, but you have no clue what to look for nor where to turn to.
Many consider us melodramatic or psychosomatic when we try to explain that there are some hidden changes occurring and we just don't feel as best as we should. This 40 to 55 year old span just plain sucks. I pray that it'll be over soon. I want to wake up from this nightmare and be alive again.
We're with you for the long ride, Taimse. You are not alone.
I'm 52 and until about a year and a half ago, was doing pretty well. Have had cholesterol and triglyceride tests....both low ( good cholesterol was very good too) and had thyroid test last week...normal, as well as other blood tests, which were in normal range too. But "I" would like to feel more normal.